To the Editor.—
An asthmatic patient of mine who has had a gratifying response to beclomethasone diproprionate (Vanceril) inhalation recently phoned me to report the following.He had been on a trip and, on his return, had had a setback in his asthma. He attributed this to changes of climate and other factors associated with travel. He also started using a new beclomethasone cartridge and had gotten better. He later realized that his empty beclomethasone cartridge jiggled within the plastic container when he shook it. This caused a palpable sensation in his hand almost identical to that of a beclomethasone cartridge that still contained medication. He then realized that the setback had been the result of using an empty cartridge. (Apparently, in using this device it is not possible with the ear or the mouth to be aware that the cartridge no longer contains medication.) When he took the cartridge
Cohen HI. Empty Beclomethasone Cartridge. JAMA. 1977;238(2):126. doi:10.1001/jama.1977.03280020030004
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: